Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 59, NWS Lake Charles, LA

June 3, 2007Jasper County, Newton County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 3, 2007, 1:43 PM CDT for Jasper County, Newton County, Texas. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2007, 1:43 PM CDT (18:43 UTC)
Expired
Jun 3, 2007, 2:15 PM CDT
In force
32 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

Counties Jasper County, TX, Newton County, TX

What was reported inside it

TimeReportWhereRemark
Jun 3, 1:45 PM CDTTSTM WND DMGKirbyville, TXNUMEROUS POWER LINES DOWN WITH WIDESPREAD POWER OUTAGES ALL ACROSS JASPER COUNTY. SEVERAL LOCATIONS INCLUDING CITY OF JASPER STILL WITHOUT POWER AS OF 700 PM CDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 12:22 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1497 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 031845
SVRLCH
TXC241-351-031915-
/O.NEW.KLCH.SV.W.0059.070603T1843Z-070603T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
143 PM CDT SUN JUN 3 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL JASPER COUNTY IN SOUTHEAST TEXAS...
   THIS INCLUDES THE CITY OF KIRBYVILLE...
  NORTHERN NEWTON COUNTY IN SOUTHEAST TEXAS...
   THIS INCLUDES THE CITIES OF...NEWTON...BON WEIR...

* UNTIL 215 PM CDT

* AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM TOLEDO BEND DAM TO 6 MILES
  NORTHEAST OF BON WEIR TO 10 MILES SOUTHWEST OF KIRBYVILLE...OR   
  ALONG A LINE EXTENDING FROM TOLEDO BEND DAM TO BON WEIR TO MT. 
  UNION...AND MOVING SOUTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CALL AT 150 PM CDT
  RURAL CENTRAL NEWTON COUNTY AT 200 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
NORTHERN JASPER AND NORTHERN NEWTON COUNTIES. THIS IS AN EXTREMELY 
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHEAST TEXAS.

LAT...LON 3117 9374 3091 9379 3082 9406 3071 9413
      3068 9407 3064 9404 3051 9406 3051 9388
      3052 9373 3058 9373 3064 9370 3070 9363
      3085 9357 3117 9356

$$

SHAMBURGER
1 follow-up statement
000 
WWUS54 KLCH 031859
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
158 PM CDT SUN JUN 3 2007

TXC241-351-031915-
/O.CON.KLCH.SV.W.0059.000000T0000Z-070603T1915Z/
NEWTON TX-JASPER TX-
158 PM CDT SUN JUN 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR CENTRAL JASPER AND CENTRAL NEWTON COUNTIES...

AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES EAST OF BON WEIR TO
6 MILES NORTHWEST OF BUNA...MOVING SOUTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BUNA BY 205 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
NORTHERN JASPER AND NORTHERN NEWTON COUNTIES. THIS IS AN EXTREMELY 
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN LOUISIANA.

LAT...LON 3102 9358 3068 9407 3064 9404 3051 9406
      3043 9410 3043 9389 3048 9372 3058 9373
      3064 9370 3070 9363 3076 9362 3084 9357

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 12:29 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 3, 12:29 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1229 PM CDT SUN JUN 3 2007

.UPDATE...
HAVE UPDATED ZONES FOR MCS MOVING INTO SE TX AND FOR SVR TSTM
WATCH UNTIL 6 PM.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  87  71  88 /  40  40  10  20
KBPT  74  87  71  88 /  20  40  10  20
KAEX  72  89  71  89 /  20  40  10  20
KLFT  71  87  71  89 /  40  40  10  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 6 PM SUNDAY FOR THE FOLLOWING
     ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
     LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...AND
     VERNON.

TX...SEVERE THUNDERSTORM WATCH UNTIL 6 PM SUNDAY FOR THE FOLLOWING
     ZONES: HARDIN...JASPER...NEWTON...ORANGE...AND TYLER.

GM...NONE.
&&

K. KUYPER
Hazardous weather outlook, Jun 3, 5:31 AM CDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
531 AM CDT SUN JUN 3 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-041045-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
531 AM CDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR THUNDERSTORMS BRIEFLY REACHING SEVERE LEVELS
THIS AFTERNOON FOR THE INTERIOR OF SOUTHEAST TEXAS AND WESTERN
PORTIONS OF CENTRAL LOUISIANA. THIS IS DUE TO INCREASING MOISTURE
AND INSTABILITY AHEAD OF UPPER LEVEL DISTURBANCES IN A NORTHWESTERLY
FLOW.

THERE WILL BE A POSSIBLITY THAT SOME STORMS COULD CONTAIN
LARGE HAIL. THERE IS ALSO AN OUTSIDE CHANCE FOR LOCALLY HEAVY
RAINFALL AND STRONG DOWNBURST WINDS OVER THE LAKES AREA OF
SOUTHEAST TEXAS AND JUST ACROSS THE SABINE RIVER INTO CENTRAL
LOUISIANA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BEYOND TUESDAY...RAIN CHANCES DIMINISH AND TEMPERATURES SHOULD
INCREASE TO ABOVE SEASONAL NORMS AS RIDGING BUILDS IN.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS IS NOT ANTICIPATED.

JS

In the hours before

Local storm report, Jun 3, 11:40 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1140 AM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     WATER SPOUT      19 SW CAMERON           29.60N 93.52W
06/03/2007                   GMZ450             LA   PUBLIC

            WATERSPOUT OBSERVED FOR 15 TO 20 MINUTES FROM OIL RIG IN
            WEST CAMERON BLOCK 112.

&&

SHAMBURGER
Local storm report, Jun 3, 12:14 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1214 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     WATER SPOUT      17 SSE CAMERON          29.57N 93.19W
06/03/2007                   GMZ452             LA   PUBLIC

            2 WATERSPOUTS OBSERVED AT SAME TIME FROM OIL RIG IN WEST
            CAMERON BLOCK 101

&&

SHAMBURGER
Local storm report, Jun 3, 12:16 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1216 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     WATER SPOUT      14 SE CAMERON           29.65N 93.13W
06/03/2007                   GMZ452             LA   PUBLIC

            3 WATERSPOUTS OBSERVED AT SAME TIME FROM OIL RIG IN WEST
            CAMERON BLOCK 65.

&&

SHAMBURGER
Local storm report, Jun 3, 12:17 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1217 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     WATER SPOUT      14 SE CAMERON           29.65N 93.13W
06/03/2007                   GMZ452             LA   PUBLIC

            3 WATERSPOUTS OBSERVED AT SAME TIME FROM OIL RIG IN WEST
            CAMERON BLOCK 65.

0915 AM     WATER SPOUT      16 SE CAMERON           29.63N 93.11W
06/03/2007                   GMZ452             LA   PUBLIC

            5 WATERSPOUTS OCCURRING AT ONE TIME WERE REPORTED 3 TO 4
            MILES APART BETWEEN WEST CAMERON BLOCKS 66 AND 71 AND
            MOVING SOUTH. REPORT RECEIVED AT 940 AM CDT.

1000 AM     WATER SPOUT      19 SW CAMERON           29.60N 93.52W
06/03/2007                   GMZ450             LA   PUBLIC

            WATERSPOUT OBSERVED FOR 15 TO 20 MINUTES FROM OIL RIG IN
            WEST CAMERON BLOCK 112.

1000 AM     WATER SPOUT      17 SSE CAMERON          29.57N 93.19W
06/03/2007                   GMZ452             LA   PUBLIC

            2 WATERSPOUTS OBSERVED AT SAME TIME FROM OIL RIG IN WEST
            CAMERON BLOCK 101

&&

SHAMBURGER
Local storm report, Jun 3, 1:31 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
131 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 PM     TSTM WND DMG     1 S WOODVILLE           30.76N 94.42W
06/03/2007                   TYLER              TX   LAW ENFORCEMENT

            POWER LINES DOWNED BY A TREE.

&&

BARRY
Local storm report, Jun 3, 1:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
141 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     BURKEVILLE              31.00N 93.67W
06/03/2007                   NEWTON             TX   LAW ENFORCEMENT

            POWER LINES DOWNED.

&&

BARRY

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 12:43 PM CDTSevere Thunderstorm WarningLCHJasper, Newton62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.